Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 49, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 19, 1995, 12:06 PM EDT for Pender County, North Carolina. It was in force for 69 min.
The area
The counties it named.
The facts
- Issued
- May 19, 1995, 12:06 PM EDT (16:06 UTC)
- Expired
- May 19, 1995, 1:15 PM EDT
- In force
- 69 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Pender County, NC
The radar
The Wilmington radar (KLTX), 77 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 4.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 191606 SVRILM NCC141-191715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 1206 PM EDT FRI MAY 19 1995 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 115 PM EDT FOR EVERYONE IN THE FOLLOWING LOCATION... IN SOUTHEAST NORTH CAROLINA ...PENDER COUNTY AT 1202 PM EDT A SEVERE THUNDERSTORM EXTENDED ALONG THE BLADEN AND PENDER COUNTY BORDER NEAR KELLY AND WEST OF ATKINSON. MOVEMENT WAS EAST NORTHEAST AT 40 MILES AN HOUR. THE STORM WILL MOVE THROUGH PENDER COUNTY...REACHING BURGAW BY 1220 PM. DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR CAN BE EXPECTED WITH THESE STORMS. PEOPLE \IN THE PATH SHOULD MOVE INDOORS IMMEDIATELY. ALTHOUGH NO TORNADOES HAVE BEEN DETECTED WITH THIS STORM...A TORNADO WATCH REMAINS IN EFFECT. TORNADOES CAN DEVELOP WITHOUT WARNING FROM A SEVERE THUNDERSTORM. SQI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 9:57 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 19, 9:57 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 953 AM EDT FRI MAY 19 1995 RAH & CAE: FCST LUKS GD AS IS. NO CHGS NEEDED. CWF LUKS GD AS IS. WL GO ALONG W/CAE & MHX ON THE RESPECITVE H2OS. DISC...NOT MUCH TIME TO TALK. SVR WX ALRDY GOING OVER CWA ATTM. MRNG SOUNDINGS SHOWING GD INSTABILITY FOR TDY. GD LOW LVL WNDS W/SME SHEAR SHUD CONT TO GIVE THE ILM CWA PSBL SVR WX THRU THE AFTN HRS. WBZ VALUES WERE BLO 10000 FT. THIS WUD INDICATE PSBL HAIL. SME RPRTS ALRDY OF THAT OVR PRTNS OF CWA. GOTTA GO. GLAD I/VE GOT THE MUCH APPRCTD HELP TDY. TRY TO HAVE A GREAT MRNG!. JOE
In the hours before
Local storm report, May 19, 11:28 AM EDT, 38 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NEWPORT NC 1125 AM CDT FRI MAY 19 1995 TIME 1102 AM LENOIR CO 4 MI EAST OF LAGRANGE-DIME SIZE HAIL 1110 AM LENOIR CO QUARTER SIZE HAIL. TWO FUNNEL CLOUDS REPORTED 1120 AM PITT CO DIME SIZE HAIL IN GRIFTON TK
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:42 AM EDT | Severe Thunderstorm Warning | ILM | Robeson | 48 min |
| May 19, 10:15 AM EDT | Severe Thunderstorm Warning | ILM | Bladen | 45 min |
| May 19, 11:14 AM EDT | Severe Thunderstorm Warning | ILM | Robeson | 61 min |
| May 19, 11:28 AM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 62 min |
| May 19, 2:30 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 45 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.